MAUDE Adverse Event Report: ARTHREX, INC. AVN DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. AVN DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR
Model Number AVN DISPOSABLES KIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an avascular necrosis surgery, the reverse drill did not work.There is no possibility to adjust the drill extension.There is no possibility to retract the drill.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a different device from the kit.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Update (b)(6) 02-jun-2025 further information was received that clarifies the issue: after inserting the drill bit through the sleeve, the surgeon had a problem with the correct operation of the blade.The blade did not open properly.The surgeon had trouble getting the drill bit out of the sleeve but eventually succeeded.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-3519h batch 15235904 was received for evaluation.Functional testing was performed by moving the selector sleeve; it was noted that the cutting blade was not moving.Visual evaluation revealed that the cutting blades have nicks, suggesting the possibility that material may be missing from the blades due to the damage.The most likely cause of the reported failure is user error, including improper bone preparation, bending, and/or the use of excessive force during use.

Brand Name
AVN DISPOSABLES KIT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22106749
Report Number1220246-2025-02279
Device Sequence Number20886868
Product Code LXH
UDI-Device Identifier00888867266643
UDI-Public(01)00888867266643(11)240417(17)290331(10)15235904
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVN DISPOSABLES KIT
Device Catalogue NumberAR-3519H
Device Lot Number15235904
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/02/2025
08/13/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/03/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown